Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 134, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Oct 13, 2014, 4:11 PM CDT for Saint Charles County, Missouri. It took effect at Oct 13, 2014, 6:39 PM CDT. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2014, 4:11 PM CDT (21:11 UTC)
- In effect from
- Oct 13, 2014, 6:39 PM CDT
- Expired
- Oct 14, 2014, 7:13 PM CDT
- In force
- 25 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saint Charles County, MO
The radar
The St Louis radar (KLSX), 10 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Dardenne Creek at St. Peters (DRCM7).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514860, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
359
WGUS43 KLSX 132112
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
411 PM CDT MON OCT 13 2014
...The National Weather Service in St. Louis has issued a flood
warning for the following creek in Missouri...
Dardenne Creek at
St. Peters
.This Flood Warning is a result of 1-2 inches of rainfall over the
past 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC183-142111-
/O.NEW.KLSX.FL.W.0134.141013T2339Z-141015T0013Z/
/DRCM7.1.ER.141013T2339Z.141014T0000Z.141014T0013Z.UU/
411 PM CDT MON OCT 13 2014
The National Weather Service in St. Louis has issued a
* Flood Warning for
The Dardenne Creek at St. Peters
* Until late this evening.
* At 4:00 PM Monday the stage was 17.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The creek is forecast to crest near 18.1 feet early this evening
before falling quickly back below flood stage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/14 10/15
Dardenne Creek
St. Peters 18.0 17.24 13.5 9.0
&&
LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
3876 9062
$$2 follow-up statements
535
WGUS83 KLSX 132136
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
436 PM CDT MON OCT 13 2014
...The flood warning continues for the following creek in
Missouri...
Dardenne Creek at
St. Peters
.This Flood Warning is a result of 1-2 inches of rainfall over the
past 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC183-142136-
/O.EXT.KLSX.FL.W.0134.141014T0105Z-141015T0910Z/
/DRCM7.1.ER.141014T0105Z.141014T0600Z.141014T0910Z.UU/
436 PM CDT MON OCT 13 2014
The Flood Warning continues for
The Dardenne Creek at St. Peters
* From this evening to late tonight.
* At 4:00 PM Monday the stage was 17.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast: The creek is forecast to rise above flood stage this evening
and crest near 18.9 feet around midnight tonight. The creek is then
expected to fall back below flood stage quickly overnight tonight.
* Impact: At 19.2 feet...Lone Wolff Park begins flooding just south
of Main Street/Highway C, just west of St. Peters.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/14 10/15 10/16 10/17 10/18
Dardenne Creek
St. Peters 18.0 17.24 17.2 10.8 6.9 5.2 4.6
&&
LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
3876 9062
$$618
WGUS83 KLSX 140307
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1006 PM CDT MON OCT 13 2014
...The flood warning is cancelled for the following rivers in
Missouri...
Dardenne Creek at
...St. Peters
.This will be the last statement for this hydrologic event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC183-140336-
/O.CAN.KLSX.FL.W.0134.000000T0000Z-141015T0910Z/
/DRCM7.1.ER.141013T2204Z.141013T2345Z.141014T0100Z.UU/
1006 PM CDT MON OCT 13 2014
The Flood Warning is cancelled for
the Dardenne Creek at St. Peters.
* At 9:00 PM Monday the stage was 17.7 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at 8:00 PM Monday.
* Forecast: The river is forecast to fall to 10.5 feet by
Wednesday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/14 10/15 10/16 10/17 10/18
Dardenne Creek
St. Peters 18.0 17.66 10.5 7.0 5.3 4.6 4.3
&&
LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
3876 9062
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Oct 13, 1:02 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Oct 13, 1:02 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 102 PM CDT Mon Oct 13 2014 .UPDATE: Issued at 1250 PM CDT Mon Oct 13 2014 Expanded tornado watch to include Greene, Jersey, Macoupin and Montgomery in Illinois. Updated grids/zones accordingly. Minor adjustments made to pops and temps. Byrd && .SHORT TERM: (Through Late This Afternoon) Issued at 355 AM CDT Mon Oct 13 2014 Warm front extending from near Joplin to Jefferson City and through the St. Louis Metro area northeast to near Decatur will continue to lift slowly north today as a strong trof and associated wound up surface low moves northeast through Missouri. Strong low level warm advection ahead of the system will produce scattered to numerous showers and thunderstorms this morning. All short-range guidance is very consistent in developing a wave of convection this morning with a break before another round this afternoon. With some dry time and a bit of insolation, MUCAPE in excess of 1000 J/Kg should result. Very strong wind fields and plenty of shear will likely produce severe thunderstorms this afternoon...primarily along and east-southeast of the I-44 corridor. 4km NSSL and NCEP WRF models along with the HRRR develop a strong squall line which moves rapidly east this afternoon. SPC day 1 outlook has about the southeast 1/2 to 2/3 of the area in a slight risk with the moderate clipping Reynolds, Iron and Madison counties. Primary concern will be damaging winds given the very strong wind fields, and there could be a few tornadoes as 0-1km helicity is forecast to be in excess of 200 m2/s2. Lack of steep lapserates aloft precludes a high hail risk. Carney .LONG TERM: (Tonight through Sunday) Issued at 355 AM CDT Mon Oct 13 2014 A strong storm system is still set to deepen and slowly move through our region over the next few days. It will initially close off this evening over far southwestern MO and then not begin to pull away from our region to the east until Wednesday, but its influences will still be felt thru Wednesday night and perhaps into Thursday. The main severe thunderstorm threat from this system will be on its front-end, and is expected to be ongoing early this evening from the lower MS Valley into southern IL. The convective mode by this time is expected to be a squall line with damaging winds and isolated imbedded tornadoes. All indications, though, is that the severe thunderstorm threat should end by 9pm across our region as it pushes east. Heading into late tonight and through Wednesday, the primary focus at this point will be the deformation zone pcpn, which will be best focused down our way using the expected location of the TROWAL and decently strong lo-level convergence. With a system this wrapped up expected, went above MAV MOS PoPs, tapering back to MOS by Wednesday night. Added in some small mentionable PoPs for Thursday in parts of southern IL with the trends all heading in that direction, with stronger indications of more persistent, deep cyclonic flow. MOS temps thru Wednesday look reasonable, but adjusted daytime maxes a bit lower where we expect the most peristent, and high, rain chances to be. Northwest upper flow is still on track for late week and next weekend, with a couple of glancing blows from upper level disturbances on Friday and Sunday, but moisture looks severely limited enough to hold off on chance mention for now. Temps should be near seasonal normals. TES && .AVIATION: (For the 18z TAFs through 18z Tuesday Afternoon) Issued at 102 PM CDT Mon Oct 13 2014 Surface low now near KSZL and continues to track to the north northeast today. So taf sites to remain on warm side with southeast to south winds. With dry slot moving in, should see cigs lift a bit waffling between mvfr and vfr through the afternoon and early evening hours. Then as main cold front begins to move east will see ifr cigs return to KUIN and KCOU tonight with some light rain. As for metro area tafs, could see additional storms fire up this afternoon, but hard to pin down timing and location, so just have showers with vcnty thunder possible through 23z and gusty southeast to south winds. Then winds to diminish towards sunset. Winds to veer to northwest to north at KCOU by 10z Tuesday and by 11z Tuesday at KUIN. As for metro area it will be just after 18z Tuesday when front moves through. Specifics for KSTL: Surface low now near KSZL and continues to track to the north northeast today. So taf sites to remain on warm side with southeast to south winds. With dry slot moving in, should see cigs lift a bit waffling between mvfr and vfr through the afternoon and early evening hours. For metro area, could see additional storms fire up this afternoon, but hard to pin down timing and location, so just have showers with vcnty thunder possible through 23z and gusty southeast to south winds. Then winds to diminish towards sunset. Later tonight will see ifr/mvfr cigs moving in, timing and coverage hard to pin down. Better chances of ifr cigs with cold frontal passage around 19z Tuesday as winds veer to the west and some light rain moves in. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Oct 13, 3:58 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 358 PM CDT MON OCT 13 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 358 PM CDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE ENDING OVER SOUTH CENTRAL ILLINOIS EARLY THIS EVENING. UNTIL THEN...DAMAGING WINDS...HEAVY RAIN...A FEW TORNADOES WILL BE POSSIBLE WITH THE STRONGEST STORMS. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE EARLY THIS EVENING OVER EASTERN MISSOURI INTO EXTREME SOUTHWEST ILLINOIS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED THROUGH LATE THIS AFTERNOON FOR SOUTH CENTRAL ILLINOIS. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER...IF OBSERVED...TO THE NATIONAL WEATHER SERVICE. TRUETT
In the hours before
Special weather statement, Oct 13, 11:11 AM CDT, 5 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1111 AM CDT MON OCT 13 2014 MOZ072>074-084-099-131715- CRAWFORD MO-IRON MO-REYNOLDS MO-ST. FRANCOIS MO-WASHINGTON MO- 1111 AM CDT MON OCT 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON...ST. FRANCOIS... REYNOLDS...IRON AND CRAWFORD COUNTIES UNTIL 1215 PM CDT... AT 1108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF THUNDERSTORMS MOVING THROUGH SOUTH CENTRAL MISSOURI. THIS AREA OF STORMS WAS MOVING EAST-NORTHEAST AT 50 TO 55 MPH...AND WILL BRING WIND GUSTS UP TO 40 MPH ALONG WITH VERY HEAVY RAIN TO PARTS OF SOUTHEAST MISSOURI THROUGH MIDDAY. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... IRONTON... BISMARCK... STEELVILLE... LEADWOOD... POTOSI... CUBA... ANTHONIES MILL... BOURBON... ELLINGTON... REYNOLDS... THIS STORM WILL AFFECT CLEARWATER LAKE RECREATIONAL AREA...DILLARD MILL HISTORIC SITE...ELEPHANT ROCKS STATE PARK...FORT DAVIDSON HISTORIC SITE...JOHNSONS SHUT-INS STATE PARK...ONONDAGA CAVE STATE PARK...TAUM SAUK MOUNTAIN STATE PARK AND WASHINGTON STATE PARK. THIS STORM WILL ALSO IMPACT... INTERSTATE 44 FROM EXIT 203 TO EXIT 218. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 700 PM. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TILLY
Special weather statement, Oct 13, 12:17 PM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1217 PM CDT MON OCT 13 2014 MOZ063-065-131800- JEFFERSON MO-ST. LOUIS MO- 1217 PM CDT MON OCT 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR ST. LOUIS AND JEFFERSON COUNTIES UNTIL 100 PM CDT... AT 1213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DE SOTO...MOVING NORTH AT 50 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HILLSBORO... FESTUS... CRYSTAL CITY... HERCULANEUM... PEVELY... CEDAR HILL... BARNHART... ANTONIA... BYRNES MILL... HIGH RIDGE... THIS STORM WILL AFFECT BABLER MEMORIAL STATE PARK...CASTLEWOOD STATE PARK...GOV. DUNKLIN'S GRAVE HISTORIC SITE...MASTODON HISTORIC SITE... ROUTE 66 STATE PARK AND SANDY CREEK COVERED BRIDGE HISTORIC SITE. THIS STORM WILL ALSO IMPACT... INTERSTATE 70 IN MISSOURI NEAR EXIT 231.INTERSTATE 44 FROM EXIT 261 TO EXIT 277. INTERSTATE 55 IN MISSOURI FROM EXIT 170 TO EXIT 191. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TILLY
Local storm report, Oct 13, 12:49 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1249 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 PM FUNNEL CLOUD 4 NW ARNOLD 38.47N 90.42W
10/13/2014 JEFFERSON MO LAW ENFORCEMENT
PUBLIC REPORT...RELAYED BY JEFFERSON COUNTY DISPATCH
&&
TRUETTLocal storm report, Oct 13, 1:55 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
155 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM TORNADO 4 NNW FREEBURG 38.48N 89.94W
10/13/2014 ST. CLAIR IL AMATEUR RADIO
DAMAGE TO SEVERAL ROOFS AND TREES NEAR THE BEND IN
SR13-15 NEAR JEFFERSON ROAD. POSSIBLY MAPLE HILLS AND
LAKE HILLS SUBDIVISIONS
&&
CORRECTED EVENT TIME
FGLASSLocal storm report, Oct 13, 3:28 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
328 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM TSTM WND DMG RUMA 38.13N 90.00W
10/13/2014 RANDOLPH IL TRAINED SPOTTER
LARGE PORTIONS OF ROOFS BLOWN HUNDREDS OF YARDS
AWAY...NUMEROUS LARGE TREES DOWN AND A BARN DAMAGED IN
TOWN. TIME ESTIMATED FROM RADAR.
&&
GOSSELINLocal storm report, Oct 13, 4:04 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
404 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST 3 NW WALNUT HILL 38.50N 89.08W
10/13/2014 M46 MPH MARION IL AWOS
&&
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 12:33 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 28 min |
| Oct 13, 12:44 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 46 min |
| Oct 13, 2:51 PM CDT | River Flood Warning | LSX | Marion | 3 days |
| Oct 13, 2:51 PM CDT | River Flood Warning | LSX | Marion | 54 hr |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.